Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Pueblo, CO

June 16, 2007Alamosa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 2007, 4:31 PM MDT for Alamosa County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 4:31 PM MDT (22:31 UTC)
Expired
Jun 16, 2007, 5:05 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Alamosa County, CO

The radar

The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
2476 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 162231
SVRPUB
COC003-162330-
/O.NEW.KPUB.SV.W.0097.070616T2231Z-070616T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 530 PM MDT...

* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  CENTERED 13 MILES EAST OF MOSCA...OR 14 MILES NORTHEAST OF ALAMOSA.
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST   
CENTRAL ALAMOSA COUNTY...INCLUDING HIGHWAY 150.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3773 10579 3748 10573 3749 10560 3755 10552
      3759 10552 3773 10549

$$
3 follow-up statements
000 
WWUS55 KPUB 162241
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT SAT JUN 16 2007

COC003-162330-
/O.CON.KPUB.SV.W.0097.000000T0000Z-070616T2330Z/
ALAMOSA CO-
439 PM MDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN ALAMOSA COUNTY...

AT 436 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS CENTERED OVER EAST 
CENTRAL ALAMOSA COUNTY...OR 15 MILES NORTHEAST OF ALAMOSA. THIS 
STORM WAS NEARLY STATIONARY.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL 
ALAMOSA COUNTY...INCLUDING HIGHWAY 150.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3773 10579 3748 10573 3749 10560 3755 10552
      3759 10552 3773 10549

$$
000 
WWUS55 KPUB 162257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT SAT JUN 16 2007

COC003-162330-
/O.CON.KPUB.SV.W.0097.000000T0000Z-070616T2330Z/
ALAMOSA CO-
457 PM MDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN ALAMOSA COUNTY...

AT 453 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS CENTERED OVER EAST 
CENTRAL ALAMOSA COUNTY...OR 16 MILES NORTHEAST OF ALAMOSA. THIS 
STORM WAS NEARLY STATIONARY.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL
ALAMOSA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3773 10579 3748 10573 3749 10560 3755 10552
      3759 10552 3773 10549

$$
000 
WWUS55 KPUB 162305
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT SAT JUN 16 2007

COC003-162315-
/O.CAN.KPUB.SV.W.0097.000000T0000Z-070616T2330Z/
ALAMOSA CO-
505 PM MDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN ALAMOSA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3773 10579 3748 10573 3749 10560 3755 10552
      3759 10552 3773 10549

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:49 PM MDT, 42 minutes earlier.

Area forecast discussion, Jun 16, 3:49 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SAT JUN 16 2007

.SHORT TERM...
(TONIGHT AND SUN)

SHORT TERM CONCERNS INCLUDE TEMPERATURES AND THUNDERSTORM COVERAGE.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
GENERALLY WEAK NORTH TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH
UPPER LEVEL RIDGE AXIS ACROSS THE DESERT SW THROUGH THE FOUR CORNERS
REGION AND INTO SOUTH CENTRAL COLORADO ATTM. AT THE SFC...THERMAL
TROUGH ACROSS THE LOWER EASTERN SLOPES KEEPING MOIST SOUTH TO
SOUTHEAST LOW LEVEL FLOW IN PLACE WITH CURRENT DEW PTS IN THE 50S TO
LOWER 60S ACROSS EASTERN COLORADO AND IN THE 30S TO LOWER 40S ACROSS
THE MOUNTAINS AND HIGH MT VALLEYS ATTM. WITH THE MOISTURE IN
PLACE...MODEL SOUNDINGS AND CURRENT LAPS ANALYSIS INDICATING CAPE
VALUES BETWEEN 1000-2500 J/KG ACROSS REGION...THOUGH A MODERATE
TO STRONG CAP REMAINS IN PLACE ACROSS THE EASTERN PLAINS WITH CINS
RANGING BETWEEN 100-200 J/KG.

TONIGHT...WEAK NORTH TO NORTHWEST FLOW ACROSS THE REGION TO BECOME
MORE WESTERLY AS UPPER RIDGE AXIS SLIDES SOUTH IN ADVANCE OF NEXT
PACIFIC SYSTEM MOVING ACROSS THE PAC NW COAST WITH WEAK LEE
TROUGHING PUSHING OUT ACROSS THE I-25 CORRIDOR. HAVE KEPT THE
CURRENT ISOLATED TO SCATTERED POPS IN PLACE ACROSS THE HIGHER
TERRAIN AND IMMEDIATE ADJACENT PLAINS THROUGH THE EVENING. WITH LOW
LEVEL MOISTURE IN PLACE...WILL CONTINUE TO SEE A FEW STRONG STORMS
PRODUCING HAIL TO JUST UNDER 3/4 OF AN INCH ALONG WITH WIND GUST TO
NEAR 50 MPH...PULSE UP THROUGH THE LATE AFTERNOON...ESPECIALLY ALONG
THE LOWER EASTERN SLOPES. ALL CONVECTION TO DIMINISH WITH THE
SUN...WITH CLEARING SKIES THROUGH THE OVERNIGHT. WITH CONTINUED
MOIST SOUTHERLY FLOW ACROSS EASTERN COLORADO...COULD SEE SOME PATCHY
STRATUS ACROSS THE FAR EASTERN PLAINS OVERNIGHT...THOUGH WILL KEEP
PARTLY CLOUDY WORDING WITH NO RESTRICTION TO VIS AS SHOULD BE ENOUGH
WIND TO KEEP FOG OUT OF THE FORECAST.

SUNDAY...WESTERLY FLOW ALOFT SLOWLY INCREASES ACROSS THE REGION
WITH LEE TROUGHING HELPING TO PUSHING OUT THE PERSISTENT LOW LEVEL
MOISTURE ACROSS THE FAR EASTERN PLAINS THROUGH THE AFTERNOON. WARM
AIR ALOFT (+14C TO +18C) PERSISTING ACROSS THE REGION...AND WITH
WEAK DOWNSLOPE FLOW SHOULD SEE HIGHS AROUND TODAYS READINGS ACROSS
THE HIGHER TERRAIN AND SOME 5-10F HIGHER ACROSS THE EASTERN PLAINS.
SHOULD SEE LESS CONVECTION ACROSS THE HIGHER TERRAIN AS TODAY WITH
DRIER AIR IN THE WESTERLY FLOW ALOFT MOVING ACROSS THE
REGION...THOUGH CAN NOT RULE OUT ISOLATED TSRA WITH AMPLE SOLAR
HEATING. ACROSS THE FAR EASTERN PLAINS...MODEL SOUNDINGS INDICATING
CAP HOLDING...THOUGH WITH POSSIBLE CONVERGENCE ALONG LEE TROUGH AND
A FEW STORMS MOVING OFF THE HIGH TERRAIN...WILL KEEP ISOLATED POPS
ACROSS THE PLAINS AS WELL. -MW

.LONG TERM...
(MON THROUGH SAT)

BUSY MONITORING FOR STRONG-SEVERE THUNDERSTORMS...SO LITTLE TIME
FOR DISCUSSION. ABOVE AVERAGE TEMPERATURES AND SEASONAL DIURNAL
LOW PROBABILITY CHANCES FOR THUNDERSTORMS EACH DAY WILL BE THE
MAIN IMPACT WEATHER NEXT WEEK. METZE

&&

.AVIATION...

ISOLATED EVENING CONVECTION LOOKS TO REMAIN ACROSS THE
HIGHER TERRAIN...THOUGH COULD SEE GUSTY OUTFLOW WINDS MAINLY AT ALS.
PATCHY STRATUS STILL POSSIBLE ACROSS THE FAR EASTERN COLORADO PLAINS
TONIGHT...THOUGH SHOULD BE ENOUGH DRY AIR WORKING IN ACROSS THE TAF
SITES TO PRECLUDE ANY MVRF DEVELOPMENT TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/23
Hazardous weather outlook, Jun 16, 3:22 PM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT SAT JUN 16 2007

COZ058>089-093>099-171300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
322 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED ACROSS
THE MOUNTAINS...AND HIGH VALLEYS...OF SOUTHERN COLORADO THIS
AFTERNOON AND EARLY EVENING. HAIL UP TO QUARTER SIZE...WIND GUSTS
UP TO 55 MPH...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...A FEW STRONG STORMS MAY DEVELOP OVER THE EASTERN
MOUNTAINS LATE IN THE AFTERNOON...MOVING EASTWARD TO THE
INTERSTATE 25 CORRIDOR BY EARLY EVENING. THE MAIN THREATS FOR
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO
50 MPH.

A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO MONDAY
MORNING...LEADING TO THE CHANCE OF A FEW SEVERE THUNDERSTORMS LATE
MONDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER
WILL BE ALONG AND NEAR THE INTERSTATE 25 CORRIDOR. IF STORMS DO
DEVELOP...HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE FROM
THE STRONGEST STORMS...IN ADDITION TO GUSTY WINDS AND FREQUENT
LIGHTNING.

MORE ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED FOR THE REMAINDER
OF THE WEEK...AND THUNDERSTORMS WILL BE GENERALLY CONFINED TO THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY IN THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON AND
EVENING.

METZE

In the hours before

Local storm report, Jun 16, 3:14 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             WOODLAND PARK           38.99N 105.05W
06/16/2007  M0.75 INCH       TELLER             CO   TRAINED SPOTTER

0312 PM     HAIL             5 N DIVIDE              39.01N 105.15W
06/16/2007  M1.00 INCH       TELLER             CO   TRAINED SPOTTER

            HEAVY RAIN.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:39 PM MDTSevere Thunderstorm WarningPUBTeller68 min
Jun 16, 3:00 PM MDTSevere Thunderstorm WarningPUBCuster33 min
Jun 16, 4:53 PM MDTSevere Thunderstorm WarningPUBCostilla51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.